Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 324, NWS Norman, OK

June 14, 2000Ellis County, Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2000, 12:01 AM CDT for Ellis County, Harper County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 12:01 AM CDT (05:01 UTC)
Expired
Jun 14, 2000, 12:45 AM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Ellis County, OK, Harper County, OK

The radar

The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 9:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 140521
SVROKC
OKC045-059-140545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1201 AM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA
  HARPER COUNTY IN NORTHWEST OKLAHOMA
  
* UNTIL 1245 AM CDT

* AT 1201 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  ALONG THE ELLIS-HARPER COUNTY BORDER MOVING SOUTHEAST AT 10 MILES AN HOUR.
  
* LOCATIONS IN THE WARNING INCLUDE FORT SUPPLY AND MAY

HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.

LAT...LON 3657 10002 3654 9977 3655 9956 3673 9932
          3677 9950 3673 9987

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:40 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 8:40 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT TUE JUN 13 2000

LEAD SHORTWAVE TROUGH ACCOMPANYING COLD FRONT/PRE FRONTAL TROUGH
HAS LIFTED NORTHEASTWARD ALLOWING PORTIONS OF THESE BOUNDARIES TO
BECOME BRIEFLY STATIONARY. IR/WATER VAPOR IMAGERY SHOW LARGER AND
MORE SIGNIFICANT SHORTWAVE TROUGH DIVING SOUTHEASTWARD NOW ENTERING
WESTERN KANSAS WITH STRONG UVVS APPARENT. EXPECT CONVECTION TO
GRADUALLY INCREASE IN COVERAGE ACROSS NORTHWEST OKLAHOMA THIS
EVENING AS STRONG SHORTWAVE TROUGH ALLOWS COLD FRONT TO SURGE
SOUTHEASTWARD INTO THE STATE.

BELIEVE LARGEST COVERAGE OF PRECIP...AND LARGEST THREAT FOR HEAVY
RAIN WILL BE ACROSS NORTH CENTRAL OKLAHOMA 06-12Z WHERE RECENT RUC
SHOWS COMPLEX JET STRUCTURE REINFORCING STRONG UPWARD MOTION.
ORIENTATIONS OF COLD FRONT AND LOW LEVEL JET AXIS ALSO SUGGESTS
TRAINING ECHOES ARE POSSIBLE.

WILL MAKE SLIGHT CHANGES TO ONGOING FORECAST...MAINpLY IN TIMING OF
POPS FOR TONIGHT AND POSSIBLY EARLY WEDNESDAY. UPDATED ZONES WILL BE
OUT SHORTLY.

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, Jun 13, 6:15 PM CDT, 5 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    9 NW BUFFALO              OK   1.50 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

JL
Local storm report, Jun 13, 6:47 PM CDT, 5 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    13h N SELMAN               OK   .75 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

KT
Local storm report, Jun 13, 6:50 PM CDT, 5 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    11 NNE SELMAN             OK   .75 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:23 PM CDTSevere Thunderstorm WarningOUNRoger Mills37 min
Jun 13, 9:37 PM CDTSevere Thunderstorm WarningOUNHarper33 min
Jun 13, 10:29 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Jun 13, 11:08 PM CDTFlash Flood WarningOUNHarper3 hr
Jun 13, 11:18 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward42 min
Jun 13, 11:58 PM CDTTornado WarningOUNWoods, Woodward32 min
Jun 14, 12:14 AM CDTSevere Thunderstorm WarningOUNWoodward46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.